MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZA9003
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a2, a3, a4 and a5: per regulation eu 2016/679 (general data protection regulation), patient identifiers were not collected or recorded and therefore are not available.Section d6a: implant date: not applicable, as there is no indication that the lens was implanted.Section d6b: explant date: not applicable, as there is no indication that the lens was implanted.Section e1: telephone number: (b)(6).Device evaluation: product testing could not be performed since the device was not returned for evaluation.Therefore, the reported issue could not be verified, and product quality deficiency could not be determined.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search of complaints related to this production order (po) was performed.The search revealed that no additional complaints were received for this po.No escalation required.Conclusion: a product deficiency has not been identified; therefore, no additional corrective actions have been initiated.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the intraocular lens (iol) was broken.During the initial follow-up, we learned that the lens broke while being placed in the cartridge, with no patient contact.However, new information later revealed that during the procedure, one of the lens haptics emerged from the injector broken and made contact with the patient.The lens had been previously unpacked from its container and was confirmed to be intact at that time.A replacement iol was successfully implanted.No patient injury was reported.No further information provided.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key20314754
Report Number3012236936-2024-000242
Device Sequence Number7613745
Product Code HQL
UDI-Device Identifier05050474529014
UDI-Public(01)05050474529014(17)280604
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZA9003
Device Catalogue NumberZA90030200
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2024
Initial Report FDA Received Date09/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown